What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 31, 1:13 PM EST, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 31, 1:13 PM EST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Miami FL
213 PM EDT Mon Jul 31 2023
...New LONG TERM...
.SHORT TERM...
(Rest of today through Tuesday)
Issued at 1210 PM EDT Mon Jul 31 2023
Synoptic Overview: A weak synoptic pressure gradient is evident
over South Florida this afternoon as a stalled frontal system to
our north has temporarily reduced the influence of the maritime
High. This will result in a sea breeze driven regime through at
least Tuesday, with the Gulf breeze tending to be a bit more
dominant, as the weak gradient favors a westerly component. At
the mid-lvls the eastern US trough has created a weakness over our
area between the Central US ridge and the western Atlantic
ridge... creating a synoptically neutral setup (with regards to
forcing for ascent). Some low-amplitude shortwave energy may dig
down on Tuesday, perhaps tilting the setup to slightly
synoptically favorable for ascent.
Details: The main forecast concern through Tuesday will be
numerous showers and thunderstorms with threats for strong-
marginally severe winds, locally heavy rainfall/flooding and
frequent lightning. The convective parameter space is fairly
typical of mid-summer with very limited shear but fairly robust
instability (3000-4000 J/kg of MLCAPE, 900-1200 J/kg of DCAPE).
Given the steep low-lvl lapse rates and associated DCAPE, gusty
winds would be the main convective hazard with any storms,
although small hail can't be ruled out as temps aloft cool
slightly (but WB-zero heights remain prohibitively high). There
is also some hydro threat, particularly just inland of the east
coast, where outflow boundaries from storms developing over the
west/interior will likely interact with the somewhat pinned east
coast sea breeze. Storm motion to the east may increase somewhat
on Tuesday which may help limit the hydro threat (although anytime
thunderstorms impact the east coast metro there is at least some
low-end hydro threat).
We will continue to flirt with heat advisory conditions, and
expect highs generally in the mid 90s with peak heat indices
105-110 while overnight lows struggle to get into the 70s over the
east coast metro. Do suspect that the apparent criteria (for heat
advisories) will be exceeded at some locations on Tuesday,
however, don't have enough confidence in the duration or spatial
coverage of these conditions to issue an advisory at this time.
Regarding climate, (unofficially) July 2023 will be the warmest
month on record (in terms of average temperature) for both Naples
and Miami. There is a chance it ends up as the warmest July on
record for Fort Lauderdale but this will come down to the wire
(i.e. be dependent upon today's temperatures).
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 213 PM EDT Mon Jul 31 2023
The long term period will remain unsettled across South FL, with
precip chances slightly above climatological chances each day
through this upcoming weekend. The upper level pattern will largely
be defined by continued troughiness over the eastern US, and upper
level high pressure over the SW US and central Atlantic. Convection
will primarily be diurnally driven with the highest PoPs during the
afternoon and early evening each day, with a shortwave and surface
front approaching central FL late this week, which will further
enhance convection on Thursday and Friday this week.
Temperatures will remain slightly above normal through the end of
the week and into the weekend, with high temps generally in the low
to mid 90s, and low temps ranging from the middle 70s around the
lake region, to upper 70s and lower 80s across the metro.
&&
.AVIATION...
(18Z TAFS)
Issued at 1210 PM EDT Mon Jul 31 2023
Temporary category restrictions and gusty and erratic outflow
winds in thunderstorms will be possible at the east coast
terminals through about 00-01Z, with VFR conditions prevailing
thereafter. Winds will generally be sea-breeze driven this
afternoon, outside of thunderstorm outflows, with a trend towards
light and variable winds overnight.
&&
.MARINE...
Issued at 1210 PM EDT Mon Jul 31 2023
Moderate south to southeasterly winds will continue through early
this week, apart from the near-shore gulf waters where westerly
winds will be possible in the afternoons. Seas in both the
Atlantic and the Gulf will generally be 2 feet or less. Scattered
thunderstorms will be possible each day over this week, which may
result in locally hazardous winds and seas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 78 93 79 92 / 40 70 40 60
West Kendall 77 94 77 94 / 30 70 40 70
Opa-Locka 77 93 78 92 / 40 70 40 60
Homestead 77 91 77 91 / 30 60 40 60
Fort Lauderdale 77 91 78 91 / 40 70 50 60
N Ft Lauderdale 77 92 78 92 / 40 80 50 60
Pembroke Pines 77 93 78 92 / 40 70 40 60
West Palm Beach 76 93 77 92 / 40 70 50 60
Boca Raton 77 93 77 93 / 40 70 50 60
Naples 80 93 80 94 / 40 50 40 70
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 4 PM EDT this afternoon for FLZ067-068-168.
AM...None.
GM...None.
&&
SHORT TERM...Carr
LONG TERM....CMF
AVIATION...Carr
Hazardous weather outlook, Jul 31, 2:08 PM EST, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
308 PM EDT Mon Jul 31 2023
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
011915-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
308 PM EDT Mon Jul 31 2023
...A Few Strong/Severe Thunderstorms This Afternoon into Evening...
...Localized Flooding Possible For Metropolitan Areas...
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.
.DAY ONE...This afternoon and tonight.
Thunderstorms: Scattered to numerous showers and thunderstorms will
develop across the region today. Strong wind gusts, frequent
lightning, and localized flooding will be possible within the
strongest storms.
Excessive Rainfall: Slow moving thunderstorms capable of producing
heavy rainfall within short periods of time may allow for localized
flooding and ponding of roadways to occur over urbanized locations.
Wind: A few severe, damaging wind gusts may occur within the
strongest thunderstorms today.
Hail: Small (generally sub-severe) hail cannot be ruled out today.
Waterspouts: A few waterspouts will be possible over the local
waters today in association with showers and thunderstorms.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Heat index values in excess of 105 degrees are possible the rest of
the week and into the upcoming weekend.
Thunderstorms are possible each day through the rest of the week and
through the upcoming weekend, with chances peaking during the
afternoon and early evening hours each day. Locally heavy rain may
lead to instances of street flooding.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.
In the hours before
Local storm report, Jul 31, 4:10 PM EST, 50 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
510 PM EDT Mon Jul 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Tstm Wnd Gst 7 W Pahokee 26.81N 80.77W
07/31/2023 M45 MPH AMZ610 FL Public
Lake Okeechobee South Mesonet reported a
wind gust of 39 kts or 45 mph at 430 PM
associated with a thunderstorm.
&&
CFSpecial weather statement, Jul 31, 4:13 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Miami FL
513 PM EDT Mon Jul 31 2023
FLZ063-066-312145-
Hendry FL-Glades FL-
513 PM EDT Mon Jul 31 2023
...A strong thunderstorm will impact portions of northwestern Hendry
County through 545 PM EDT...
At 513 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Port La Belle, or near Labelle. This storm
was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Labelle and Port La Belle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2677 8153 2677 8146 2678 8146 2678 8144
2677 8143 2677 8128 2674 8121 2658 8142
2661 8154
TIME...MOT...LOC 2113Z 040DEG 1KT 2669 8142
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HadiSpecial weather statement, Jul 31, 4:29 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Miami FL
529 PM EDT Mon Jul 31 2023
FLZ063-312200-
Glades FL-
529 PM EDT Mon Jul 31 2023
...A strong thunderstorm will impact portions of northeastern Glades
County through 600 PM EDT...
At 528 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Brighton Seminole Reservation, or 10 miles
north of Lakeport, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lakeport, Buckhead Ridge, Brighton Seminole Reservation, Indian
Prairie Canal Mouth and Okee Tantie Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2719 8094 2719 8092 2718 8091 2717 8089
2717 8088 2714 8087 2717 8086 2717 8085
2698 8093 2695 8100 2694 8100 2687 8114
2721 8117 2721 8112
TIME...MOT...LOC 2128Z 313DEG 14KT 2712 8108
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HadiLocal storm report, Jul 31, 4:42 PM EST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
542 PM EDT Mon Jul 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Tstm Wnd Gst 8 E Buckhead Ridge 27.14N 80.76W
07/31/2023 M47 MPH AMZ610 FL Mesonet
Lake Okeechobee North Mesonet recorded a
wind gust of 41 kts or 47 mph at 515 PM
associated with a thunderstorm.
&&
CFSpecial weather statement, Jul 31, 4:55 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Miami FL
555 PM EDT Mon Jul 31 2023
FLZ063-066-312230-
Hendry FL-Glades FL-
555 PM EDT Mon Jul 31 2023
...Strong thunderstorms will impact portions of northwestern Hendry
and southern Glades Counties through 630 PM EDT...
At 555 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Lakeport to
near Palmdale to 6 miles west of Ortona to near Labelle. Movement was
southwest at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Labelle, Lakeport, Palmdale, Port La Belle, Ortona, Muse, Felda, Keri
and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2697 8093 2695 8100 2692 8100 2684 8111
2654 8126 2654 8156 2687 8156 2709 8111
TIME...MOT...LOC 2155Z 026DEG 6KT 2701 8115 2689 8128 2685 8140 2668
8144
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Jul 31, 4:56 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Miami FL
556 PM EDT Mon Jul 31 2023
FLZ071-072-312230-
Inland Broward County FL-Metro Broward County FL-
556 PM EDT Mon Jul 31 2023
...A strong thunderstorm will impact portions of southern Broward
County through 630 PM EDT...
At 556 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Sawgrass Mills Mall, or over Sunrise,
moving south at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hollywood, Davie, Plantation, Sunrise, Tamarac, Lauderhill, Weston,
North Lauderdale, Cooper City, Sawgrass Mills Mall, Nova Southeastern
University, Royal Palm Ranches, Sunshine Acres, Intersection I-75 And
Griffin Road, Pine Island Ridge, Markham Park and Downtown Davie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2623 8042 2622 8022 2603 8023 2606 8042
TIME...MOT...LOC 2156Z 010DEG 7KT 2614 8034
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Hadi